MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 60MM; PROSTHESIS,HIP,SEMI-CONSTRAINED,UNCEMENTED,METAL/POLYMER,POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 60MM; PROSTHESIS,HIP,SEMI-CONSTRAINED,UNCEMENTED,METAL/POLYMER,POROUS
Model Number 71336460
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, cup and corresponding liner did not fit properly.It is unknown how the procedure was concluded or if there was a delay.No injury reported.
 
Additional Manufacturer Narrative
Additional information:event.
 
Event or Problem Description
It was reported that during surgery, cup and corresponding liner did not fit properly.Procedure was postponed since a backup device was not available.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incidents.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.Without the actual products involved and/or device information, our investigation cannot proceed.If the devices or new information is received in the future, these complaints can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The devices have some signs of damage from implantation / insertion / extraction.The devices were manufactured in 2018 and 2019.A dimensional inspection of the shell found it to be within specification.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of the reported event could include improper insertion technique or device damaged during insertion.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF THREE HOLE SHELL 60MM
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,UNCEMENTED,METAL/POLYMER,POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9142172
Report Number1020279-2019-03526
Device Sequence Number14205189
Product Code MBL
UDI-Device Identifier03596010454393
UDI-Public03596010454393
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71336460
Device Catalogue Number71336460
Device Lot Number18HM13760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/04/2019
10/31/2019
10/31/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/04/2019
11/06/2019
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 71332520 / LOT NUMBER 19BM00117; PART NUMBER 71332530 / LOT NUMBER 19CM21303